My 60-year old, non-drinking, non-smoking and otherwise healthy mom got sick 3 weeks ago with jaundice, loss of appetite, darker urine and fatigue. She had been on Lipitor for 4 years. Her doctor took her off Lipitor 6 months ago due to elevated AST/ALT levels (160/200). Four months of no lipitor lowered her numbers to 20/24. He put her back on Lipitor (cholesterol was up to 236). Within one month being back on Lipitor, mom started having the symptoms listed above. She was admitted to the hospital where CT scan (normal), biopsy (inflammation present and no cancer), ultrasounds of the entire abdominal area (normal) were done.
First, they suspected Autoimmune Hepatitis, then day by day they are leaning more towards drug-induced hepatitis from Lipitor because Prednisone (40mg) should have lowered her numbers more drastically in the last 3 weeks. Except for looking very yellow and needing insulin from the effects of the Prednisone, she feels pretty good. They lowered her Prednisone last week to 30 and today to 20. Her numbers today were:
Bilirubin total: 29.5 (25 last week)
AST: 1448 (2500 last week)
ALT: 2572 (3500 last week)
INR: 1.2 (1.4 last week)
Platelet count: 214
WBC: 17 (most likely from the Prednisone)
The team of specialists have asked us to be patient and hope that her numbers will go down. They are concerned about her albumin but think that her liver is still functioning and what works for her are the biopsy results. They've already done all the needed tests to prep her for a possible transplant but they don't think she's at the accepted level. It's all so confusing and so new for us.
Has anyone had any similar diagnosis with similar numbers? If so, what was the outcome? treatment?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.